Alert archive / Louisiana / Tornado Warnings in 1999
Tornado Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 1, 1999, 4:00 PM CST for Sabine Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 1999, 4:00 PM CST (22:00 UTC)
- Expired
- Jan 1, 1999, 4:30 PM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sabine Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 012202 RRA TORSHV LAC085-012230- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CST FRI JAN 1 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SABINE PARISH IN WESTERN LOUISIANA * UNTIL 430 PM CST * AT 400 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTHEAST OF ZWOLLE. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IV/VII
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 1, 3:15 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 1, 3:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CST FRI JAN 1 1999 STRONG WARM AND MOIST ADVECTION CONTINUES INTO THE AFTERNOON HOURS ACROSS CWA AND IS EXPECTED TO INCREASE PER PROGS BY 00Z. SEVERE WX HAS ALREADY BEGUN ACROSS E CENTRAL TEXAS AND WILL SPREAD EAST INTO LA PARISHES THIS EVENING. WARM FRONT APPEARS TO BE MOVING NORTH THIS AFTERNOON..SO SEVERE STORMS MAY BE POSSIBLE AS FAR NORTH AS TXK. TIMING OF COLD FRONT AMONG VARIOUS MODELS IS BETTER THAN PREVIOUS RUNS AND WILL ENTER NW PORTION OF CWA AROUND MIDNIGHT..REACHING SE PARISHES BY 9 AM SAT. SOME POST FRONTAL RAIN EXPECTED TIL AROUND MIDDAY BUT THINK TEMPERATURES SHOULD REMAIN ABOVE FREEZING MARK UNTIL SUNSET. THUS NO FROZEN PRECIPITATION EXPECTED. BEYOND MIDDAY SAT..DRY WEATHER EXPECTED THROUGH MIDDLE OF NEXT WEEK. TEMPS LOOK A LITTLE WARM ON NGM MOS AS TIMING STILL A COUPLE HOURS BEHIND AVN. LIKE AVN NUMBERS FOR SATURDAY BUT PERFER MIX OF TWO FOR SAT NIGHT THROUGH SUNDAY. SHV 45/48/23/39 +710 MLU 56/60/27/39 +910 14
In the hours before
Special weather statement, Jan 1, 10:15 AM CST, 5 hours 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011800- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1015 AM CST FRI JAN 1 1999 A WARM FRONT WILL MOVE ACROSS EAST TEXAS AND NORTHWEST LOUISIANA TODAY AS A STRONG COLD FRONT APPROACHES FROM THE WEST. THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE DAY PROGRESSES AND BY MID AFTERNOON INTO EARLY TONIGHT SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING THUNDERSTORM WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. SOUTHERN PORTIONS OF THE FOUR STATE AREA SOUTH OF I20 HAVE THE HIGHEST RISK OF SEVERE STORMS. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED FOR SEVERE WEATHER LATER THIS AFTERNOON AND TONIGHT. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 2:48 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 32 min |
Nearby
Tornado Warnings in Louisiana, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.